Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Gregory Cherlin and Ehud Hrushovki
Title: Finite structures with few types
Additional book information: Annals of Math Studies, Princeton University Press, Princeton, NJ, 2003, vi + 193 pp., ISBN 0-691-11331-9, $49.95

References [Enhancements On Off] (What's this?)

  • 1. G. Ahlbrandt and M. Ziegler.
    Quasi-finitely axiomatizable totally categorical theories.
    Annals of Pure and Applied Logic, 30:63-82, 1986. MR 87k:03026
  • 2. P. Cameron.
    Oligomorphic Permutation Groups.
    Number 152 in London Math. Society Lecture Note Series. Cambridge University Press, 1990. MR 92f:20002
  • 3. G.L. Cherlin.
    Large finite structures with few types.
    In Valeriote Hart, Lachlan, editor, Algebraic Model Theory, pages 53-107. Kluwer Academic Publisher, 1997. MR 99d:03031
  • 4. G.L. Cherlin, L. Harrington, and A.H. Lachlan.
    $\aleph_0$-categorical, $\aleph_0$-stable structures.
    Annals of Pure and Applied Logic, 28:103-135, 1985. MR 86g:03054
  • 5. E. Hrushovski.
    Totally categorical structures.
    Transactions of the American Mathematical Society, 313:131-159, 1989. MR 90f:03064
  • 6. W. Kantor, M. Liebeck, and H.D. Macpherson.
    $\aleph_0$-categorical structures smoothly approximable by finite substructures.
    Proceedings London Math. Soc., 59:439-463, 1989. MR 91e:03033
  • 7. B. Kim and A. Pillay.
    Simple theories.
    Annals of Pure and Applied Logic, 88:149-164, 1997. MR 99b:03049
  • 8. A.H. Lachlan.
    Stable finitely homogeneous structures: a survey.
    In Valeriote Hart, Lachlan, editor, Algebraic Model Theory, pages 145-161. Kluwer Academic Publisher, 1997.
  • 9. M. Morley.
    Categoricity in power.
    Transactions of the American Mathematical Society, 114:514-538, 1965. MR 31:58
  • 10. Rohit Parikh.
    An $\aleph \sb{0}$-categorical theory whose language is countably infinite.
    Proc. Amer. Math. Soc., 49:216-218, 1975. MR 52:2868
  • 11. J. Rosenstein.
    Theories which are not $\aleph_0$-categorical.
    In M.H. Löb, editor, Proceedings of the Summer School in Logic (Leeds, 1967). Springer-Verlag, 1968,
    LNM 70. MR 38:5600
  • 12. B.I. Zil'ber.
    Uncountably Categorical Theories.
    Translations of the American Mathematical Society, 117. American Mathematical Society, 1993,
    summary of earlier work. MR 94h:03059

Review Information:

Reviewer: John T. Baldwin
Affiliation: University of Illinois at Chicago
Email: jbaldwin@uic.edu
Journal: Bull. Amer. Math. Soc. 41 (2004), 391-394
MSC (2000): Primary 03C45; Secondary 20B99
Published electronically: March 4, 2004
Review copyright: © Copyright 2004 American Mathematical Society
American Mathematical Society